Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 42, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 14, 2018, 9:19 PM CDT for Caddo County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 9:19 PM CDT (02:19 UTC)
- Expired
- Aug 15, 2018, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Caddo County, OK
The radar
The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
535 WGUS54 KOUN 150219 FFWOUN OKC015-150515- /O.NEW.KOUN.FF.W.0042.180815T0219Z-180815T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 919 PM CDT TUE AUG 14 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... East central Caddo County in southwestern Oklahoma... * Until 1215 AM CDT. * At 918 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Three to four inches of rain have already fallen. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Binger, Verden, Gracemont and Lake Chickasha. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3532 9838 3528 9810 3506 9809 3518 9837 $$ 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:57 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 6:57 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 657 PM CDT Tue Aug 14 2018 .DISCUSSION... The 00Z aviation discussion && .AVIATION... Strong and severe thunderstorms will be scattered across Oklahoma and north Texas through much of the night. It appears that the greatest concentration of strong/severe storms will be over central Oklahoma, affecting KOKC and KOUN and vicinity. A weak cold front will pass through Oklahoma tomorrow, switching winds around to the west, northwest, and north. Some low cloudiness is expected to accompany the front, mainly over central and eastern Oklahoma. While some showers or storms may accompany the front tomorrow, guidance suggests the strongest storms will be this evening and overnight. After the front passes, the chances of rain will diminish. CmS && .PREV DISCUSSION... /issued 259 PM CDT Tue Aug 14 2018/ DISCUSSION... With the exception of far southeast Oklahoma, most of the widespread areas of precipitation have dissipated this morning. Destabilization will continue through the afternoon resulting in weak to moderate instability. Initial storm develop may be across northwest Oklahoma by mid afternoon as a frontal boundary approaches. More numerous showers and storms are expected as the initial storms move east and southeast. Effective shear values around 25-30 kts and sufficient instability will result in a few strong to severe storms. A rather moist air mass remains in place, therefore locally heavy rainfall will also be a concern. At this time, will keep higher rain chances across north central/central Oklahoma this evening with a a shift to the east and southeast overnight. Height rises will occur later tonight into Wednesday as a mid-level low over Kansas moves east. This will favor much lower rain chances compared to Monday and today. Better rain chances Wednesday into Wednesday night will be across southern Oklahoma and western north Texas. A shortwave trough will move southeast across the central Plains Thursday into Friday. Thunderstorms will be possible late Thursday into Friday, but better chances appear to be north and east of the area. A strong trough will approach the central and southern Plains late Saturday through Sunday. This will bring a better chance of widespread showers and storms along with below average temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 71 92 / 80 10 10 20 Hobart OK 71 92 73 95 / 50 0 30 20 Wichita Falls TX 73 92 75 96 / 20 0 20 10 Gage OK 64 88 67 93 / 20 0 30 20 Ponca City OK 68 87 66 90 / 80 10 10 10 Durant OK 71 90 75 94 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/23/23
Hazardous weather outlook, Aug 14, 7:36 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 736 PM CDT Tue Aug 14 2018 OKZ004>048-050>052-TXZ083>090-160045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 736 PM CDT Tue Aug 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... A few strong to severe thunderstorms will be possible through the evening hours across portions of northern, central into southern Oklahoma. The stronger storms may produce damaging wind gusts to 60 mph, hail to the size of golf balls, and very heavy rainfall. Thunderstorm intensity is expected to decrease by late evening. .Heavy Rainfall and Flooding... Locally heavy rainfall amounts will occur with thunderstorms and this could lead to flooding in some areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms are possible Wednesday and Thursday, but better chances will begin Thursday night and continue through Monday. Severe storms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 14, 7:24 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 2 N YUKON 35.53N 97.74W
08/14/2018 M51 MPH CANADIAN OK MESONET
WIND GUSTS UP TO 51MPH MEASURED BY MESONET.
&&
JKLEPATZLocal storm report, Aug 14, 8:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD OKLAHOMA CITY 35.47N 97.51W
08/14/2018 OKLAHOMA OK BROADCAST MEDIA
1 TO 2 FEET OF WATER OVER ROADWAY AT SW89TH AND WESTERN
IN OKLAHOMA CITY
&&
SCLocal storm report, Aug 14, 8:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLASH FLOOD 4 SSW OKLAHOMA CITY 35.42N 97.55W
08/14/2018 OKLAHOMA OK PUBLIC
ROAD IMPASSABLE DUE TO SWIFT-MOVING WATER.
&&
SCLocal storm report, Aug 14, 8:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 1 SSE NORMAN 35.21N 97.44W
08/14/2018 CLEVELAND OK NWS EMPLOYEE
SEVERAL INCHES OF RAIN COVERING THE ROADWAY.
&&
SCLocal storm report, Aug 14, 9:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM FLASH FLOOD 2 E NEWCASTLE 35.25N 97.56W
08/14/2018 CLEVELAND OK EMERGENCY MNGR
ROAD CLOSED AT EAST FOX LANE BETWEEN WALKER AND PORTLAND.
SEVERAL OTHER ROADS ARE CLOSED AROUND NEWCASTLE.
&&
SCSpecial weather statement, Aug 14, 9:07 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 907 PM CDT TUE AUG 14 2018 OKZ022-150230- Washita OK- 907 PM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Washita County Until 930 PM CDT.... AT 906 PM CDT, a strong thunderstorm was located near Cordell, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3529 9907 3539 9888 3515 9867 3514 9902 TIME...MOT...LOC 0206Z 327DEG 11KT 3529 9893 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 41 min |
| Aug 14, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 50 min |
| Aug 14, 7:22 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Aug 14, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Aug 14, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 51 min |
| Aug 14, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 49 min |
| Aug 14, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 44 min |
| Aug 14, 8:23 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 14, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 39 min |
| Aug 14, 8:35 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain | 3 hr |
| Aug 14, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 38 min |
| Aug 14, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 46 min |
| Aug 14, 8:48 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Aug 14, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 40 min |
| Aug 14, 9:07 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Aug 14, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Aug 14, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 51 min |
| Aug 14, 9:26 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Aug 14, 9:40 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Aug 14, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 18 min |
| Aug 14, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 46 min |
| Aug 14, 10:15 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Aug 14, 10:21 PM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Aug 14, 10:31 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Aug 14, 10:39 PM CDT | Special Weather Statement | OUN | Beckham, Washita | 36 min |
| Aug 14, 10:40 PM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Aug 14, 10:43 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Aug 14, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 40 min |
| Aug 14, 10:52 PM CDT | Special Weather Statement | OUN | Kiowa | 38 min |
| Aug 14, 10:59 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Aug 14, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 39 min |
| Aug 14, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 47 min |
| Aug 14, 11:40 PM CDT | Areal Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Aug 15, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 45 min |
| Aug 15, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 52 min |
| Aug 15, 1:29 AM CDT | Special Weather Statement | OUN | Tillman | 46 min |
| Aug 15, 4:28 AM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 15, 5:22 AM CDT | Special Weather Statement | OUN | Cleveland | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.